No bm in over a week and half??Register Today!
This is a discussion on No bm in over a week and half?? in Hospice Nursing, part of Nursing Specialties ... If a patient has only been taking clear liquids for several weeks +, should u still be having...by coogabooga Aug 30, '12If a patient has only been taking clear liquids for several weeks +, should u still be having bm's?? I have a 74yo ovarian CA that hasn't had a bm in over a week and a half. She's not impacted, stomach concave, soft, and very hypo active bowel sounds. She has very severe nausea from a tumor pressing on intestine (hense the nausea) and most times cannot take her laxatives. Obstruction? Should we still have a bm? Kinda lost for this poor woman. We are giving abh cream and phenergan for nausea
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=779405©2013 allnurses.com INC. All Rights Reserved.
- 1,019 Views
- Aug 30, '12 by tewdlesDo you have her on any bowel meds? We would presume that she might experience constipation secondary to any opiates, changes in activity, changes in diet, and secondary to her disease state.
- Aug 30, '12 by coogaboogaYes her bowel habits obviously changed, but most of the time she can't take her meds. Can a body stop making stool of it's only clear liquids they're taking in?
- Aug 31, '12 by tewdlesUnless this woman is nearing death I would be concerned about her absence of stool. The poor po intake will certainly impact the quality and quantity of feces, but people typically pass some waste even when eating very little. Heck, some people who have ileostomies may still pass "waste" per rectum. Can you be certain that this problem is NOT contributing to her nausea and poor appetite?
This is a good topic for your IDT, MD, and pharmacist to discuss. As well, what are the patient and family goals relative to this problem?
- Aug 31, '12 by Esme12I agree with twedles. If you relieve the obstruction you might relieve the nausea. She could very well be obstructed from the tumor Alon. Please notify her PCP/oncology ASAP.